How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr PG (M.D.) Your Own Question
Dr PG (M.D.)
Dr PG (M.D.), Doctor
Category: Medical
Satisfied Customers: 2337
Experience:  MD since 1997
9208484
Type Your Medical Question Here...
Dr PG (M.D.) is online now
A new question is answered every 9 seconds

Dec 13 I woke up with inflamation & swelling around the eyes,

Resolved Question:

Dec 13 I woke up with inflamation & swelling around the eyes, lips & across my face with red welts & it itched & burned & my skin & eyelids were very sensitive to touch. I got a decadron shot that a.m & took Benadryl. Within two days the swelling, etc. had cleared up & the skin aroung my eyes & lips were leathery & extremely creased & puffy. That cleared up in a few days. Dec 20 the same thing happened again. I got another decadron shot, took Benadryl & Zantac. The symptoms started clearing up within 12 hours leaving my skin around my lips & eyes leathery, puffy & my skin is drawing tight aroung my eyes & lips & is still irritated. My Dr. ran blood tests. my c-reactor was 11.2. He is refering me to a rheumatologist. I feel real tired, doesn't take much for me to become exausted. I do not have joint pain. I have some neck pain from an accident 11 years ago which the c-5 disc ruptured 5 years ago & I had a fusion. I have never experienced this before. I am very active, walk two miles 3-4 days a week & eat well. I am maybe 10 lbs overweight and am only 52 years old. I have no health problems. Should I be alarmed? I had a paternal uncle with RA & he died from all the complications.
Please help if you can. I am just baffled. Thank You, Kay
Submitted: 6 years ago.
Category: Medical
Expert:  Dr PG (M.D.) replied 6 years ago.

Dr PG (M.D.) :

hi

Dr PG (M.D.) :

are you present online?

Dr PG (M.D.) and 8 other Medical Specialists are ready to help you
Expert:  Dr PG (M.D.) replied 6 years ago.

Hi,

The symptoms that you are describing indicate -

- a severe allergic reaction - you might be allergic to sun, dust, any new face cream/lotion etc

- an autoimmune disease like SLE (systemic lupus erythematosus) or lupus. Though you do not have any other symptoms, the face rash might be due to lupus. Considering that you have a high CRP, an autoimmune or rheumatological disease is a possibility.

So, your doctor has taken the right decision in refering you to a Rheumatologist.

Regards